Massachusetts, 2021

Damaging Winds and Lightning Strike in Massachusetts, September 16, 2021

September 16, 2021 · NWS BOX · 4 events in 2 counties and zones

A cold front moved across southern New England overnight, but stalled as it approached southeastern MA. Thunderstorms caused scattered wind damage in southeastern MA between 7 and 745 AM EDT.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A cold front moved across southern New England overnight, but stalled as it approached southeastern MA. Thunderstorms caused scattered wind damage in southeastern MA between 7 and 745 AM EDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 16, 4:12 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 16, 4:12 AM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
512 AM EDT Thu Sep 16 2021

.SYNOPSIS...
A cold front slides through the region this morning, then stalls
along the south coast this afternoon, resulting in scattered showers
and an isolated thunderstorm. A coastal low off the South Carolina
coast, slowly tracks north and maintains clouds across southern New
England into Friday, although very little if any additional
showers. This offshore low will result in building waves and
surf and a modest increase in northeast winds Friday night into
Saturday night for coastal New England as it recurves toward
Atlantic Canada. Thereafter, high pressure remains in control
with milder than average temperatures and several days of dry
weather through at least midweek.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

515 AM update...

Line of storms have developed along and just behind the frontal
boundary across eastern CT/RI and eastern MA. High shear (up to
50 kt of effective shear) and fairly steep mid level lapse
rates supporting nocturnal convection early this morning.
Synoptic scale lift from RRQ of upper level jet streak also
enhancing updrafts. 00z HREF max updraft and updraft helocity
indicates an upward trend this morning, as this line moves into
a more unstable environment across RI and eastern MA, with
mesoanalysis indicating 0-3 km CAPE up to 75 j/kg along the
south coast of RI/MA. Thus, line of convection may intensify as
it traverses eastward into axis of better instability. Satellite
confirms this idea with cooling cloud tops and lightning
activity on the upswing. Therefore, a few of the stronger storms
may produce small hail, gusty winds and heavy rainfall. Earlier
discussion below.

======================================================================

Cold front has cleared much of the region at 3 am, with boundary now
lined up across eastern RI into southeast MA. RRQ of upper level jet
enhancing synoptic scale lift and yielding rain shield in the post
frontal airmass (Anafrontal) across CT into western-central MA.
Marginal SB instability ahead of the front from southeast CT into RI
and southeast MA, per latest SPC mesoanalysis. Along and behind the
front, marginal elevated instability giving way to isolated thunder.
This rain shield will continue to slide east this morning, with
showers becoming more numerous across the entire region.

By afternoon, deep layer moisture and forcing for ascent exit
offshore, and replaced with column drying from top down. While a
drying trend develops this afternoon for much of the region, clouds
will remain stubborn, thus not expecting much if any sunshine this
afternoon. As cold front stalls or washes out along the south coast
this afternoon, scattered showers may continue to fire along this
boundary. Thus, showers may persist along/near the south coast this
afternoon, including Cape Cod.

Post frontal airmass today is seasonably cool with highs in the 70s.
Clouds and light onshore flow will accentuate the cooler conditions.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...

4 AM update...

Tonight...

Offshore ridge begins to build back into SNE with rising heights.
Large scale subsidence will provide mainly dry weather. Although low
level moisture will become trapped beneath subsidence inversion, so
low clouds will be on the increase along with spotty light drizzle
possible. Mild with lows in the 60s along with a light onshore wind.

Friday...

Deep layer ridge axis remains across SNE, providing mainly dry
weather. Although clouds will dominate with just partial sunshine
possible at times. Can't rule out an isolated low top shower, but
overall most of the day will remain dry. Clouds and light onshore
flow will limit highs to the 70s, although there will be a humid
feel to the airmass, with dew pts 65-70.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

4 AM update...

Highlights:

* Coastal low or possible tropical cyclone expected to pass to our
  southeast may bring building seas, possible rip currents and an
  increase in northeast winds over southeast New England and the
  waters Fri nite thru Sat nite. Impacts appear minimal but will
  depend on low track and strength.

* Dry weather and milder than normal temperatures likely into next
  week with high pressure in control.

Details:

Coastal low or possible tropical cyclone (NHC prescribing a 70
percent chance of cyclone formation in 48 hrs as of the 200 AM
Thursday Tropical Weather Outlook) will be the main focus for Friday
night into Saturday afternoon/night. Most models now appear in good
agreement in the cyclone passing just south of 40N/70W overnight
Friday night and into the Maritimes thru Saturday. Storm track and
intensity will dictate impacts but effects on our area still appear
to be fairly minimal. Mainly building seas, rip currents/possible
high surf and an increase in NE to N winds. Variable amounts of
cloud cover (more east/southeast and less over the interior) with
periods of off-and-on rain showers too, but the heaviest QPF looks
to lie east of the cyclone center and over water. Cold frontal
passage Saturday late-overnight into early Sunday but appears
moisture starved with limited QPF.

Aside from the aforementioned coastal low, the main story for Sunday
into much of the upcoming workweek is a large area of high pressure
that settles over New England. Expecting several days of dry weather
with strong diurnal temperature ranges: milder than normal high
temperatures with strong radiational cooling leading to cooler
nights. With several days of full sun and dry conditions, opted to
raise highs over NBM by blending in some of the 90th percentile NBM
highs and bias-corrected temps likely should do fairly well. Lowered
dewpoints a bit during the peak heating hrs as well. But all in all,
a pleasant stretch of weather looking ahead into early to mid next
week.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

09Z update:

Today...high confidence.

A combination of MVFR/VFR (trending toward MVFR) in scattered
showers and thunderstorms this morning, then drying trend for
this afternoon, except south coast especially Cape Cod, where
showers may persist. Winds shifting to NW to NE with frontal
passage.

Tonight...high confidence.

MVFR in the evening, then trending down to IFR/LIFR along with
patchy fog. Mainly dry weather. Light ENE winds.

Friday...high confidence.

IFR/LIFR to begin the day, but cigs lifting to MVFR/VFR during
the afternoon. Mainly dry weather with modest ENE winds.

KBOS Terminal...Moderate confidence.

KBDL Terminal...Moderate confidence.

Outlook /Friday night through Sunday/

Friday Night: MVFR/IFR conditions possible. Breezy. Slight
chance RA.

Saturday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance RA.

Saturday Night through Sunday: VFR. Breezy.

Sunday Night through Monday: VFR.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today...cold front enters the waters this morning, then stalls and
washes out this afternoon. Showers and patchy fog will lower vsby to
3-5 miles at times. NW winds become NE this afternoon.

Tonight...ridge of high pressure offshore builds across the waters.
Patchy dense fog will yield poor vsby at times. Light ENE winds.

Friday...ridge of high pressure remains across the waters, yielding
light ENE winds and mainly dry weather.

Outlook /Friday Night through Monday/...

Friday Night through Saturday: Winds less than 25 kt. Local
rough seas. Slight chance of rain.

Saturday Night: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain.

Sunday through Monday: Winds less than 25 kt. Seas up to 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Nocera/Loconto
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...Loconto
AVIATION...Nocera/Loconto
MARINE...Nocera/Loconto
Hazardous weather outlook, Sep 16, 3:32 AM EST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
432 AM EDT Thu Sep 16 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-170845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
432 AM EDT Thu Sep 16 2021

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-170845-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
432 AM EDT Thu Sep 16 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 16, 3:15 AM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
415 AM EDT Thu Sep 16 2021

CTZ002>004-MAZ011>013-RIZ001-003-160915-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Western Norfolk MA-Eastern Hampden MA-Northwest Providence RI-
Western Kent RI-
415 AM EDT Thu Sep 16 2021

...Strong thunderstorms will impact portions of Windham, Tolland,
southeastern Hartford, southwestern Norfolk, southeastern Worcester,
southeastern Hampden, western Kent and western Providence Counties
through 515 AM EDT...

At 414 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Union to near Wallingford. Movement was
east at 40 mph.

HAZARD...Pea size hail, brief torrential downpours and cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Manchester, Glastonbury, Vernon, Mansfield, Windham, Plainfield,
Rocky Hill, Willimantic, Killingly, Webster, Southbridge, Bellingham,
Burrillville, Ellington, Tolland, Uxbridge, Coventry, Stafford, North
Smithfield and Dudley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4203 7224 4211 7148 4164 7181 4163 7196
      4166 7213 4166 7216 4171 7224 4169 7227
      4167 7227 4164 7233 4161 7233 4159 7239
      4160 7241 4158 7246 4165 7251 4164 7264
TIME...MOT...LOC 0814Z 251DEG 34KT 4195 7218 4149 7278

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Loconto
Special weather statement, Sep 16, 4:15 AM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
515 AM EDT Thu Sep 16 2021

CTZ002>004-MAZ005-012-013-017-RIZ001>003-161015-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Western Norfolk MA-Northern Bristol MA-Central Middlesex County MA-
Northwest Providence RI-Western Kent RI-Southeast Providence RI-
515 AM EDT Thu Sep 16 2021

...Strong thunderstorms will impact portions of Windham, southeastern
Tolland, southeastern Hartford, western Norfolk, southeastern
Worcester, south central Middlesex, northwestern Bristol and
Providence Counties through 615 AM EDT...

At 514 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Upton to near Pomfret to Colchester. Movement
was northeast at 30 mph.

HAZARD...Hail up to penny size, frequent lightning and torrential
         downpours.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Providence, Newton, Cranston, Pawtucket, Framingham, East Providence,
Woonsocket, Cumberland, Natick, North Providence, Franklin, Needham,
Johnston, North Attleborough, Norwood, Milford, Wellesley, Mansfield,
Windham and Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4191 7205 4222 7172 4230 7121 4228 7118
      4184 7134 4165 7204 4166 7216 4171 7224
      4169 7227 4167 7227 4164 7233 4160 7234
      4160 7238 4159 7239 4160 7241
TIME...MOT...LOC 0914Z 241DEG 27KT 4218 7162 4190 7198 4159 7233

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Loconto
Special weather statement, Sep 16, 5:10 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
610 AM EDT Thu Sep 16 2021

MAZ006-007-013>016-161115-
Eastern Essex MA-Suffolk MA-Western Norfolk MA-Eastern Norfolk MA-
Western Essex MA-Southeast Middlesex MA-
610 AM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of Suffolk,
northeastern Norfolk, southeastern Essex and east central Middlesex
Counties through 715 AM EDT...

At 609 AM EDT, Doppler radar was tracking a strong thunderstorm over
Dedham, or near Norwood, moving northeast at 45 mph.

HAZARD...Pea size hail, frequent lightning and torrential downpours
         capable of producing ponding of water or poor drainage
         street and highway flooding.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Malden,
Brookline, Medford, Revere, Peabody, Arlington, Everett, Salem,
Beverly, Chelsea, Randolph, Watertown, Needham and Gloucester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4264 7076 4269 7062 4258 7066 4261 7066
      4253 7078 4255 7078 4254 7090 4254 7087
      4244 7093 4242 7091 4245 7097 4233 7089
      4237 7105 4228 7099 4232 7093 4213 7114
      4224 7132 4275 7080
TIME...MOT...LOC 1009Z 220DEG 40KT 4225 7117

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Loconto
Special weather statement, Sep 16, 5:13 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
613 AM EDT Thu Sep 16 2021

MAZ013-016>019-RIZ001-002-161115-
Eastern Plymouth MA-Western Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Norfolk MA-Northwest Providence RI-
Southeast Providence RI-
613 AM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of southern Norfolk,
northwestern Plymouth, northwestern Bristol and northeastern
Providence Counties through 715 AM EDT...

At 612 AM EDT, Doppler radar was tracking a strong thunderstorm over
Cumberland, moving east at 30 mph.

HAZARD...Pea size hail, frequent lightning and torrential downpours.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Providence, Brockton, Pawtucket, Taunton, Weymouth, East Providence,
Woonsocket, Cumberland, Randolph, North Providence, Franklin,
Johnston, North Attleborough, Stoughton, Bridgewater, Attleboro,
Mansfield, Middleborough, Easton and Hingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4200 7158 4220 7086 4192 7083 4184 7137
      4186 7138 4184 7138 4182 7151
TIME...MOT...LOC 1012Z 256DEG 27KT 4195 7143

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Loconto
Special weather statement, Sep 16, 5:24 AM EST, 36 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
624 AM EDT Thu Sep 16 2021

MAZ017-018-020-021-RIZ004>007-161130-
Southern Bristol MA-Northern Bristol MA-Southern Plymouth MA-
Western Plymouth MA-Bristol RI-Washington RI-Eastern Kent RI-
Newport RI-
624 AM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of southwestern
Plymouth, southeastern Bristol, northeastern Washington, Newport,
southeastern Kent and southeastern Bristol Counties through 730 AM
EDT...

At 624 AM EDT, Doppler radar was tracking a strong thunderstorm over
Portsmouth, or near North Kingstown, moving northeast at 20 mph.

HAZARD...Pea size hail, frequent lightning and torrential downpours.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
New Bedford, Fall River, Warwick, Taunton, Dartmouth, North
Kingstown, Newport, Bristol, Marion, Middleborough, Somerset,
Portsmouth, Middletown, Fairhaven, Swansea, Tiverton, Westport, East
Greenwich, Warren and Lakeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4157 7138 4157 7139 4158 7143 4159 7144
      4150 7142 4163 7150 4167 7142 4155 7131
      4167 7131 4168 7139 4168 7131 4191 7095
      4168 7077 4153 7121 4156 7122 4156 7121
      4164 7123 4150 7124 4145 7136
TIME...MOT...LOC 1024Z 240DEG 19KT 4159 7136

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Loconto
Special weather statement, Sep 16, 5:35 AM EST, 25 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
635 AM EDT Thu Sep 16 2021

RIZ008-161130-
Block Island RI-
635 AM EDT Thu Sep 16 2021

...A strong thunderstorm will impact portions of southern Washington
County through 730 AM EDT...

At 634 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Block Island, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph, hail to penny penny size,
         frequent cloud to ground lightning and heavy downpours.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Block Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4116 7161 4118 7161 4121 7158 4123 7158
      4122 7156 4118 7157 4116 7155 4115 7160
TIME...MOT...LOC 1034Z 240DEG 19KT 4115 7170

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Loconto

The radar

The Boston radar (KBOX), 47 km away, was scanning. The volume nearest the first event began at 10:59 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Bristol

When
September 16, 6:00 AM EST
Where
Bristol County, 2.37 mi SSE of South Westport
Measured
50 kt (58 mph) estimated gust
Property damage
$800
Reported by
Amateur Radio
Coordinates
41.537, -71.037

In Westport, a tree and wires were down on Horseneck Road.

Lightning, Bristol

When
September 16, 6:15 AM EST
Where
Bristol County, 0.81 mi ESE of East Fairhaven
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
41.645, -70.856

In Fairhaven, a house on Judson drive was struck by lightning.

Thunderstorm Wind, Barnstable

When
September 16, 6:25 AM EST
Where
Barnstable County, 0.52 mi NNE of Woods Hole
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.527, -70.675

Three or four small sailboats were flipped over on moorings due to rapid wind shift and very gusty winds in Woods Hole Harbor. Report per social media and confirmed by the Harbormaster.

Thunderstorm Wind, Barnstable

When
September 16, 6:45 AM EST
Where
Barnstable County, 1.59 mi NNW of Centerville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Fire Department/Rescue
Coordinates
41.672, -70.360

In Barnstable, a tree was down on an access road off of Old Stage Road. Report relayed by amateur radio.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2021Every state in 2021This day in weather historyWarnings in Massachusetts, September 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984787, 984786, 984788, 984785.